MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ELEVATED RIM LINER 36 MM; PROSTHESIS HIP

ZIMMER BIOMET, INC. ELEVATED RIM LINER 36 MM; PROSTHESIS HIP
Catalog Number 00885201436
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed a follow-up mdr will be submitted report source: (b)(6).
 
Event or Problem Description
It was reported that during an initial hip procedure the device package was opened and passed into the sterile field.The scrub nurse noticed a hair on the implant, the surgery was finished with a backup device.A surgical delay of approximately 2 minutes was noted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, d9, g3, g6, h2, h6, h10.Visual evaluation of the returned product found a hair like debris is the sealed sterile packaging.Review of complaint history found no additional related issues for the reported part and part lot combinations.The condition of the device when it left zimmer biomet is considered non-conforming to specification.The root cause of the reported event can be attributed to packaging operator not following the work instructions provided.This complaint was confirmed by evaluation of the returned product.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ELEVATED RIM LINER 36 MM
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11602558
Report Number0001822565-2021-00858
Device Sequence Number3621908
Product Code LZO
UDI-Device Identifier00889024155640
UDI-Public(01)00889024155640(17)250131(10)64552274
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number00885201436
Device Lot Number64552274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer05/18/2021
04/12/2024
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/27/2021
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown